Alert archive / Wisconsin / Wind Chill Advisories in 2013

Wind Chill Advisory 7, NWS Green Bay, WI

December 5, 20136 counties in Wisconsin

NWS Green Bay, WI issued this wind chill advisory at Dec 5, 2013, 4:10 AM CST for 6 counties in Wisconsin. It took effect at Dec 6, 2013, 12:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 5, 2013, 4:10 AM CST (10:10 UTC)
In effect from
Dec 6, 2013, 12:00 AM CST
Expired
Dec 6, 2013, 9:00 AM CST
In force
9 hr
Issued by
NWS Green Bay, WI

Counties Forest County, WI, Langlade County, WI, Lincoln County, WI, Marathon County, WI, Oneida County, WI, Vilas County, WI

The radar

The Green Bay radar (KGRB), 149 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 10.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2013-12-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2013-12-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 296 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
433 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
296 m²/s²
0-3 km storm-relative helicity
358 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KGRB 051010
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
410 AM CST THU DEC 5 2013

...VERY COLD TEMPERATURES AND BRISK WEST WINDS EXPECTED TONIGHT...

.COLD TEMPERATURES ASSOCIATED WITH ARCTIC HIGH PRESSURE AND BRISK
WEST WINDS WILL COMBINE TO CREATE LOW WIND CHILLS TONIGHT INTO
FRIDAY MORNING.

WIZ005-010-011-018-019-030-051815-
/O.NEW.KGRB.WC.Y.0007.131206T0600Z-131206T1500Z/
VILAS-ONEIDA-FOREST-LINCOLN-LANGLADE-MARATHON-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...WAUSAU
410 AM CST THU DEC 5 2013

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
FRIDAY. 

* WIND CHILL VALUES WILL DROP TO BETWEEN 20 AND 25 BELOW ZERO.

* WIND CHILLS THIS LOW CAM CAUSE FROST BITE IN AS LITTLE AS 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU DRESS WARMLY.

&&

$$
3 follow-up statements
000 
WWUS43 KGRB 051817
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1217 PM CST THU DEC 5 2013

...VERY COLD TEMPERATURES AND BRISK WEST WINDS EXPECTED TONIGHT...

.COLD TEMPERATURES ASSOCIATED WITH ARCTIC HIGH PRESSURE AND BRISK
WEST WINDS WILL COMBINE TO CREATE LOW WIND CHILLS TONIGHT INTO
FRIDAY MORNING.

WIZ005-010-011-018-019-030-060230-
/O.CON.KGRB.WC.Y.0007.131206T0600Z-131206T1500Z/
VILAS-ONEIDA-FOREST-LINCOLN-LANGLADE-MARATHON-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...WAUSAU
1217 PM CST THU DEC 5 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST FRIDAY...

* WIND CHILL VALUES WILL DROP TO BETWEEN 20 AND 25 BELOW ZERO.

* WIND CHILLS THIS LOW CAM CAUSE FROST BITE IN AS LITTLE AS 30 
  MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU DRESS WARMLY.

&&

$$
000 
WWUS43 KGRB 060228
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
828 PM CST THU DEC 5 2013

...LOW WIND CHILLS EXPECTED OVERNIGHT...

.COLD TEMPERATURES ASSOCIATED WITH ARCTIC HIGH PRESSURE WILL
COMBINE WITH WEST WINDS TO CREATE LOW WIND CHILLS OVERNIGHT AND
EARLY FRIDAY MORNING.

WIZ005-010-011-018-019-030-061030-
/O.CON.KGRB.WC.Y.0007.131206T0600Z-131206T1500Z/
VILAS-ONEIDA-FOREST-LINCOLN-LANGLADE-MARATHON-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...WAUSAU
828 PM CST THU DEC 5 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
9 AM CST FRIDAY...

* WIND CHILL INDICES AROUND 20 BELOW ZERO ARE EXPECTED OVERNIGHT
  AND EARLY FRIDAY MORNING. 

* WIND CHILLS THIS LOW CAN CAUSE FROSTBITE IN AS LITTLE AS 30
  MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS CAN RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU DRESS WARMLY.

&&

$$

SKOWRONSKI
000 
WWUS43 KGRB 061010
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
410 AM CST FRI DEC 6 2013

...LOW WIND CHILLS EXPECTED EARLY THIS MORNING...

.COLD TEMPERATURES ASSOCIATED WITH ARCTIC HIGH PRESSURE WILL
COMBINE WITH WEST WINDS TO CREATE LOW WIND CHILLS EARLY THIS
MORNING.

WIZ005-010-011-018-019-030-061500-
/O.CON.KGRB.WC.Y.0007.000000T0000Z-131206T1500Z/
VILAS-ONEIDA-FOREST-LINCOLN-LANGLADE-MARATHON-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...WAUSAU
410 AM CST FRI DEC 6 2013

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WIND CHILL INDICES FROM 20 TO 25 BELOW ZERO ARE EXPECTED EARLY
  THIS MORNING.

* WIND CHILLS THIS LOW CAN CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
GENERATE LOW WIND CHILLS. THIS CAN RESULT IN FROSTBITE AND LEAD
TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS...
MAKE SURE YOU DRESS WARMLY.

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this wind chill advisory went out at Dec 5, 3:17 AM CST, 53 minutes earlier.

Area forecast discussion, Dec 5, 3:17 AM CST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
317 AM CST THU DEC 5 2013

FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE

.SHORT TERM...TODAY...TONIGHT...AND FRIDAY
ISSUED AT 316 AM CST THU DEC 5 2013

RATHER QUIET PERIOD COMPARED TO PREVIOUS TWO MID SHIFTS THOUGH
STILL NEED TO DEAL WITH HEADLINES. DEEPENING LOW EXITING TO THE
NORTH AND PASSAGE OF COLD FRONT LATE LAST EVENING BRING ISSUES
WITH WINDS THROUGH MUCH OF THIS PERIOD.

MAIN FORECAST IS DRY AND COLD THROUGH FRIDAY. HAVE ADDED A BIT
MORE FLURRY ACTIVITY FOR THE MORNING HOURS AS SHORT WAVE MOVES
THROUGH. MODELS ALSO SHOWING SOME FGEN FORCING SHIFTING EAST AND
WEAKENING. CORRESPONDS WITH CURRENT FLURRY ACTIVITY OVER WESTERN
WI/EASTERN MN. DRIER AIR MASS TO MOVE IN WITH ARCTIC HIGH
PRESSURE...THIS AND STRONG SUBSIDENCE WILL WORK TO ERODE CLOUDS
OVER MUCH OF THE AREA TODAY. WINDS CONTINUE TO GUST BETWEEN 20 AND
30 KTS OVER CENTRAL AND NORTHEAST WI EARLY THIS MORNING. GRADIENT
TO REMAIN STRONG INTO THE EVENING HOURS. WINDS EXPECTED TO REMAIN
STRONG ENOUGH TO SEND WIND CHILLS DOWN TO BELOW ZERO OVER ENTIRE
CWA TONIGHT...WITH ADVISORY LEVELS EXPECTED OVER NORTH CENTRAL
AFTER MIDNIGHT. WILL ISSUE HEADLINE WITH THIS ISSUANCE. CONTINUED
COLD INTO FRI WITH MAX TEMPS SOME 20 DEGREES BELOW NORMAL.

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY
ISSUED AT 316 AM CST THU DEC 5 2013

THE MAIN STORY DURING THE PERIOD WL BE THE BITTERLY COLD ARCTIC
OUTBREAK WHICH WL ARRIVE IN TWO PIECES AS A PROMINENT LONGWAVE
TROF GRADUALLY WORKS EAST ACROSS THE CONUS. BESIDES THE UNUSUALLY
COLD AIR FOR DECEMBER...THE OTHER FEATURE OF INTEREST TO BE A
SHORTWAVE TROF/SFC LOW SYSTEM EXPECTED TO PRECEDE THE UPR TROF
INTO THE GREAT LAKES SUNDAY NGT/MON. DEPENDING ON THE TRACK OF THE
SFC LOW...POTENTIAL FOR ACCUMULATING SNOW EXISTS. PART 2 OF THE
ARCTIC INTRUSION TO SETTLE OVER NE WI THRU THE MIDDLE OF NEXT WEEK
WITH TEMPS 20 TO 30 DEG BELOW NORMAL.

THE BROAD AREA OF ARCTIC HI PRES TO STRETCH FROM BRITISH COLUMBIA
SEWD THRU THE NRN HI PLAINS TO THE CNTRL PLAINS WITH AN EWD
EXTENSION REACHING TOWARD THE SRN GREAT LAKES FRI NGT. DESPITE THE
APPROACH OF THE SFC HI...WEST WINDS IN THE 5 TO 15 MPH RANGE WL
COMBINE WITH THE ARCTIC AIR MASS TO PRODUCE DANGEROUS WIND CHILL
READINGS. A WIND CHILL ADVY WL LIKELY BECOME NECESSARY FOR AT
LEAST NRN AND PARTS OF CNTRL WI.

THE HI PRES MOVES INTO THE GREAT LAKES ON SAT WHICH WOULD AT LEAST
LIMIT ANY WIND GUSTS (SUSTAINED WINDS TO BE AROUND 10 MPH). A
SUNNY DAY FOR THE MOST PART ALTHO SOME HI CLOUDS COULD ARRIVE
DURING THE AFTERNOON AS THE NEXT SYSTEM ORGANIZES OVER THE
ROCKIES. MAX TEMPS TO RANGE FROM ONLY 5 TO 10 ABOVE N-CNTRL...TO
THE MID-TEENS ALONG LAKE MI.

AS LEE-SIDE CYCLOGENESIS DEVELOPS OVER THE SRN ROCKIES SAT NGT...
WINDS JUST ABOVE THE SFC WL BEGIN TO VEER SE AND HAVE THE ARCTIC
AIR SLOWLY RETREAT. EXPECT CLOUD COVER TO GRADUALLY INCREASE THRU
THE NGT...BUT DRY CONDITIONS TO PREVAIL AS THE SFC HI TO STILL BE
JUST TO OUR EAST. MIN TEMPS COULD BE TRICKY DEPENDING ON HOW FAST
THE CLOUDS ARRIVE SINCE WINDS ARE FCST TO BECOME LIGHT/VARIABLE.
STILL ANTICIPATE SUB-ZERO READINGS ACROSS NRN/CNTRL WI...JUST A
QUESTION AS TO HOW FAR TEMPS CAN DROP. FOR NOW...HAVE TEMPS IN THE
SINGLE DIGITS BELOW ZERO ROUGHLY NW OF A LINE FROM ISW-MNM. EVEN
THO THE SFC LOW IS PROGGED TO BE FAIRLY WEAK OVER THE SRN PLAINS/
OZARKS VICINITY ON SUNDAY...THE COMBINATION OF LOW-LEVEL ISEN LIFT
AND MID-LEVEL FORCING FROM SHORTWAVE ENERGY EJECTED NEWD FROM THE
LONGWAVE TROF...SHOULD ALLOW FOR AT LEAST A CHC OF LIGHT SNOW TO
REACH WI...ESPECIALLY DURING THE AFTERNOON. DO NOT EXPECT MUCH IN
THE WAY OF ACCUMULATION DURING THE DAYLIGHT HOURS AS STRONGER LIFT/
FORCING STILL TO OUR SOUTH. MAX TMEPS ON SUNDAY TO BE WARMER...
BUT REMAIN A GOOD 10 TO 15 DEGS BELOW NORMAL.

THE MDLS ARE FAIRLY CONSISTENT IN LIFTING THE SFC LOW NEWD THRU
SRN/CNTRL IL TO SRN SECTIONS OF LK HURON SUNDAY NGT WITH A SLOW
STRENGTHENING THRU THE NGT. THIS TRACK WOULD FAVOR THE SE HALF OF
WI WITH ACCUMULATING SNOW...THEREFORE HAVE PLACED THE HIGHEST POPS
OVER E-CNTRL WI. THE SFC LOW WL CONT TO DEEPEN AS IT LIFTS INTO SE
CANADA WITH THE SNOW GRADUALLY TAPERING OFF FROM SW TO NE ON MON.
STILL A TAD EARLY TO DETERMINE SNOW ACCUMULATION NUMBERS...BUT THE
MORNING COMMUTE ON MON COULD BE SLOW AND SLIPPERY.

THE SECOND SURGE OF ARCTIC AIR WL OVERSPREAD THE REGION BEHIND THE
SYSTEM WITH 8H TEMPS PROGGED TO DROP TO AROUND -20C BY 12Z TUE.
MIN TEMPS MON NGT TO FALL BELOW ZERO OVER ALL BUT THE LAKESHORE
AREAS AND WHEN COMBINED WITH WEST WINDS IN THE 10 TO 20 MPH RANGE...
WIND CHILL HEADLINES WL ONCE AGAIN BECOME NECESSARY. MDLS HAVE MADE
A CHANGE FOR TUE BY SWEEPING A SHORTWAVE TROF THRU THE GREAT LAKES
ACCOMPANIED BY A WEAK CLIPPER-TYPE AREA OF LOW PRES. HAVE ADDED A
SMALL POP TO THE FCST TO COMPENSATE FOR THIS SYSTEM. DRY AND VERY
COLD CONDITIONS TO PREVAIL OVER THE AREA TUE NGT/WED AS ANOTHER
LARGE AREA OF HI PRES MOVES SEWD ACROSS THE CNTRL CONUS. TEMPS WL
CONT TO RUN ANYWHERE FROM 15 TO 25 DEGS BELOW NORMAL.
&&

.AVIATION...FOR 06Z TAF ISSUANCE
ISSUED AT 1027 PM CST WED DEC 4 2013

VSBYS IMPROVING A LITTLE MORE QUICKLY THAN EXPECTED...AND HAVE
INCORPORATED THAT TREND INTO THE TAFS. TOMORROW LOOKS WINDY WITH
MVFR CIGS IN THE MORNING...THEN DECR CLDS DURING THE DAY.
&&

.MARINE...
ISSUED AT 316 AM CST THU DEC 5 2013

EXPECT WINDS TO GUST INTO GALE RANGE TOO FREQUENTLY
TODAY TO STAY WITH SMALL CRAFT OVER THE BAY AND NORTH LAKE.
SUBSIDENCE AND INCREASING INSTABILITY TO BRING HIGHER WINDS DOWN
THIS MORNING INTO THE AFTERNOON.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM CST FRIDAY FOR
WIZ005-010-011-018-019-030.
&&

SHORT TERM.....TE
LONG TERM......KALLAS
AVIATION.......SKOWRONSKI
MARINE.........TE
Hazardous weather outlook, Dec 4, 3:03 PM CST, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
303 PM CST WED DEC 4 2013

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-052115-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
303 PM CST WED DEC 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

FREEZING RAIN AND DRIZZLE WILL CONTINUE TO PRODUCE HAZARDOUS
TRAVEL CONDITIONS THROUGH THE EARLY EVENING HOURS NORTHWEST OF A
WAUSAU TO IRON MOUNTAIN LINE. SLIPPERY ROADS AND SIDEWALKS ARE
EXPECTED. ICE ACCUMULATIONS IN THE FAR NORTH COULD CAUSE SOME
DAMAGE TO TREES AND POWER LINES. DENSE FOG IS EXPECTED ELSEWHERE
THIS EVENING WHICH WILL SLOW AIR AND ROAD TRAFFIC.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

BITTERLY COLD ARCTIC AIR IS POISED TO SURGE INTO THE AREA FOR THE
REMAINDER OF THE WEEK AND CONTINUE INTO THE UPCOMING WEEKEND.
DANGEROUSLY LOW WIND CHILLS ARE ALSO POSSIBLE.

THE NEXT CHANCE FOR ACCUMULATING SNOWS ARRIVES SUNDAY NIGHT INTO
MONDAY AS AN AREA OF LOW PRESSURE LIFTS NORTHEAST INTO THE GREAT
LAKES. IT IS STILL TOO EARLY TO DETERMINE EXACT ACCUMULATION
NUMBERS DUE TO THE UNCERTAINTY OF THE STORM TRACK...BUT EARLY
INDICATIONS THAT SEVERAL INCHES OF SNOW ARE POSSIBLE ACROSS
NORTHEAST WISCONSIN. SNOWFALL TOTALS MAY BE HIGHER NEAR LAKE
MICHIGAN DUE TO A SOUTHEAST FLOW OFF THE LAKE.

ANOTHER SURGE OF ARCTIC AIR IS EXPECTED BEHIND THE DEPARTING LOW
PRESSURE SYSTEM FOR THE FIRST HALF OF NEXT WEEK. VERY COLD TEMPERATURES
AND DANGEROUSLY LOW WIND CHILLS ARE LIKELY ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO FORWARD SNOW AND ICE MEASUREMENTS TO THE
NATIONAL WEATHER SERVICE IN GREEN BAY.

LMZ521-522-541>543-052115-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
303 PM CST WED DEC 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

A FEW GALE FORCE GUSTS ARE POSSIBLE THIS EVENING INTO THURSDAY MORNING BEHIND
THE EXITING LOW PRESSURE SYSTEM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

RDM/RE

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 5, 3:43 AM CSTGale WarningGRB11 hr
Dec 5, 3:43 AM CSTSmall Craft AdvisoryGRB28 hr

Nearby

Wind Chill Advisories in Wisconsin, 2013Every wind chill advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.